Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Zero divisors and $L^p(G)$


Author: Michael J. Puls
Journal: Proc. Amer. Math. Soc. 126 (1998), 721-728
MSC (1991): Primary 43A15; Secondary 43A25, 42B99
MathSciNet review: 1415362
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a discrete group, $\mathbb{C}G$ the group ring of $G$ over $\mathbb{C}$ and $L^p(G)$ the Lebesgue space of $G$ with respect to Haar measure. It is known that if $G$ is torsion free elementary amenable, $0\ne \alpha\in \mathbb{C}G$ and $0\ne \beta\in L^2(G)$, then $\alpha*\beta\ne 0$. We will give a sufficient condition for this to be true when $p>2$, and in the case $G=\mathbb{Z}^n$ we will give sufficient conditions for this to be false when $p>2$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A15, 43A25, 42B99

Retrieve articles in all journals with MSC (1991): 43A15, 43A25, 42B99


Additional Information

Michael J. Puls
Affiliation: Virginia Polytechnic Institute and State University, Blacksburg, Virginia 24061
Email: puls@math.vt.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04025-8
PII: S 0002-9939(98)04025-8
Keywords: Group ring, $p$-zero divisor, uniform nonzero divisor, Fourier transform, regular point, manifold of finite type
Received by editor(s): November 29, 1994
Received by editor(s) in revised form: July 15, 1996
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society